Illinois, 2015Flash Flooding in Illinois, June 26, 2015
June 26, 2015 · NWS DVN · 2 events in 2 counties and zones
In a wet month of frequent severe storms and heavy rain, another complex of thunderstorms brought several more inches of rain to southeast Iowa, west central Illinois, and northeast Missouri. The flash flooding occurred in northeast Missouri and west central Illinois.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
In a wet month of frequent severe storms and heavy rain, another complex of thunderstorms brought several more inches of rain to southeast Iowa, west central Illinois, and northeast Missouri. The flash flooding occurred in northeast Missouri and west central Illinois.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 26, 6:29 AM CST, 2 hours 56 minutes earlier.
Area forecast discussion, Jun 26, 6:29 AM CST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
729 AM CDT FRI JUN 26 2015
.SYNOPSIS...
ISSUED AT 325 AM CDT FRI JUN 26 2015
SEVERE MCS IS MOVING SOUTHEAST ACROSS EXTREME EASTERN KS AND
WESTERN MO BUT WAS MOVING SOUTHEAST WHERE THE HIGHER CAPE AND
MOISTURE WAS LOCATED. TO THE NORTH OF THE BOWING LINE THERE WAS AN
AREA OF STRATIFORM RAIN AND A FEW EMBEDDED LIGHTNING STRIKES IN
EXTREME SOUTHERN IA AND THIS WAS SPREADING EASTWARD. IN THE
MEANTIME...SCATTERED SHOWERS WERE LOCATED IN NORTHERN IA BUT THE
LOW LEVELS WERE QUITE DRY AND MOST OF THIS WAS ALOFT. A COUPLE OF
OBSERVATIONS SITES DID HAVE 10SM -RA. THIS WAS AHEAD OF AN UPPER
LEVEL TROUGH DIVING SOUTHEAST OUT OF THE DAKOTAS.
ON THE WEATHER MAP...A NEARLY STATIONARY EAST-WEST FRONTAL
BOUNDARY EXTENDED FROM SW KS TO CENTRAL MO AND TO VA. THE
NOCTURNAL LOW LEVEL JET WAS VEERED INTO MO. HIGH PRESSURE WAS
LOCATED IN THE NORTHERN GREAT LAKES REGION. 3 AM TEMPERATURES IN
THE DVN CWA RANGED FROM 60 AT FREEPORT TO 70 AT KEOKUK. READINGS
WERE IN THE COOL 40S AROUND THE NORTHERN GREAT LAKES REGION
ASSOCIATED WITH THE CANADIAN HIGH.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 325 AM CDT FRI JUN 26 2015
FORECAST FOCUS ON SHOWERS AND A FEW THUNDERSTORMS TODAY BUT THEN
DRY AND COOLER TONIGHT.
TODAY...OPERATIONAL MODELS TAKE THE NORTHERN FRINGES OF THE MO MCS
ACROSS OUR FAR SOUTHERN COUNTIES THIS MORNING. HOWEVER...CONSIDERING
THIS IS STRATIFORM TYPE PRECIPITATION THE MODELS SEEM TO BE OVERDOING
THE QPF. THE HEAVY RAIN IS TIED TO THE SEVERE MCS WELL TO OUR SOUTH
WHERE PWATS ARE 2 INCHES. THERE MAY BE A FEW EMBEDDED LIGHTNING
STRIKES BUT FOR THE MOST PART THIS IS LIGHT TO MODERATE RAIN. IN
THE NORTHERN CWA...FORECAST SOUNDINGS INDICATE THE LOW LEVELS ARE
QUITE DRY UNTIL LATER THIS MORNING AND AFTERNOON WHEN MOISTENING
OCCURS. THEREFORE I WILL HAVE CHANCE POPS FOR A TIME THIS MORNING
THEN GO WITH SCATTERED SHOWERS. ASSUMING SOME BREAKS IN THE
OVERCAST THERE MAY BE JUST ENOUGH INSTABILITY TO HAVE ISOLATED
WEAK THUNDERSTORMS THIS AFTERNOON (SBCAPES WILL BE ABOUT 500 J/KG).
THESE SHOWERS WILL BE GENERATED BY A DEEPENING UPPER LEVEL TROUGH
DIVING SOUTHEAST OUT OF THE DAKOTAS. TEMPERATURES WILL BE HELD IN
CHECK DUE TO PLENTY OF CLOUDS AND A NORTHEAST WIND. AFTERNOON
HIGHS WILL BE IN THE MID 70S. THIS IS ROUGLY 10 DEGREES BELOW
NORMAL FOR LATE JUNE.
TONIGHT...AS THE UPPER LEVEL TROUGH DIGS STRONGLY INTO THE OHIO
VALLEY SUBSIDENCE IN IT'S WAKE WILL BRING CLEARING SKIES AND DRIER
AIR INTO THE DVN CWA...ON NORTHERLY WINDS. ANY LINGERING SHOWERS
WILL END THIS EVENING. THIS UPPER LEVEL PATTERN LOOKS ALMOST
FALL-LIKE WITH A DEEP TROUGH IN THE EAST AND A BIG RIDGE IN THE
WEST. TIME TO OPEN THE WINDOWS AS MINIMUM TEMPERATURES DROP INTO
THE 50S.
.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 325 AM CDT FRI JUN 26 2015
ACTIVE NORTHWEST FLOW ALOFT TO DOMINATE THROUGH THE PERIOD WITH PERIODIC RAIN
CHANCES AND NEAR TO BELOW NORMAL TEMPS.
SATURDAY...LOOKS TO BE BEST DAY OF THE WEEKEND BY FAR WITH WEAK HIGH PRESSURE
IN CONTROL PROVIDING AMPLE SUNSHINE AND COMFORTABLE HUMIDITY LEVELS WITH
AID OF DRYING ON NORTHERLY WINDS. HIGHS SHOULD GENERALLY BE IN THE UPPER 70S
TO AROUND 80.
SUNDAY...GENERAL CONSENSUS ON SUNDAY BEING UNSETTLED/WET WITH THE PASSAGE OF AN
UPPER LEVEL DISTURBANCE AND ATTENDANT SURFACE COLD FRONT. THE AMOUNT OF
HEATING/DESTABILIZATION AND MOISTURE RECOVERY WILL LOOM LARGE IN DETERMINING THE
POTENTIAL FOR ANY STRONG TO POSSIBLY SEVERE STORMS DURING THE AFTERNOON.
MONDAY THROUGH FRIDAY...STAGNANT HIGH AMPLITUDE UPPER PATTERN TO FEATURE WESTERN
RIDGE /HEAT DOME/ AND EASTERN TROUGH. THE END RESULT FOR OUR CWA IS A
CONTINUATION OF ACTIVE NORTHWEST FLOW FOR MOST IF NOT ALL OF NEXT WEEK. WHILE
THIS WILL SPELL PERIODIC RAIN CHANCES THERE WILL BE A LOT OF DRY TIME AS WELL.
TRYING TO PIN DOWN THE MORE FAVORABLE PERIODS FOR RAIN CHANCES IS THE MAIN
CHALLENGE GIVEN MODEL DIFFERENCES WITH TIMING OF WEAK DISTURBANCES IN NORTHWEST
FLOW LARGELY ATTRIBUTED TO POOR RESOLUTION OF THESE LOW AMPLITUDE WAVES.
BLANKETING THE LONG TERM WITH RAIN CHANCES IS THE UNFORTUNATE BY-PRODUCT OF SUCH
A DILEMMA... BUT AGAIN DO ANTICIPATE THERE TO BE MANY DRY HOURS. AS FOR TEMPS
GENERALLY EXPECT PERSISTENCE WITH HIGHS MAINLY IN THE 70S/NEAR 80 AND LOWS IN THE
50S/60S.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 728 AM CDT FRI JUN 26 2015
OCNL MVFR/IFR CIGS THIS MORNING IN SHOWERS AND FOG THEN VFR CIGS
IN SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS THIS AFTERNOON. CLEARING
TONIGHT AS HIGH PRESSURE BUILDS INTO THE AREA. NORTHEAST WINDS
AROUND 10 KNOTS TODAY THEN NORTH LESS THAN 10 KNOTS TONIGHT.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
SYNOPSIS...HAASE
SHORT TERM...HAASE
LONG TERM...05
AVIATION...HAASE
Hazardous weather outlook, Jun 26, 3:14 AM CST, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
414 AM CDT FRI JUN 26 2015
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-270915-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
414 AM CDT FRI JUN 26 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
ISOLATED NON-SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY.
AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THUNDERSTORMS ARE EXPECTED OVER PORTIONS OF THE OUTLOOK AREA SUNDAY
INTO SUNDAY EVENING. THEN...PERIODIC THUNDERSTORM CHANCES WILL
EXIST FROM MONDAY THROUGH THURSDAY. THE POTENTIAL FOR SEVERE
WEATHER AND ORGANIZED HEAVY RAINFALL WITH ANY OF THESE STORMS
APPEARS LOW AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
HAASE/MCCLURE
In the hours before
Local storm report, Jun 26, 8:17 AM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
917 AM CDT FRI JUN 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 AM HEAVY RAIN MONTROSE 40.53N 91.42W
06/26/2015 M1.00 INCH LEE IA PUBLIC
VIA TWITTER
&&
DCLocal storm report, Jun 26, 8:46 AM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
946 AM CDT FRI JUN 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM HEAVY RAIN 1 NW MACOMB 40.48N 90.69W
06/26/2015 M2.80 INCH MCDONOUGH IL TRAINED SPOTTER
SINCE 630 AM
&&
DCFlash Flood, Hancock
- When
- June 26, 9:25 AM CST to 11:25 AM CST
- Where
- Hancock County, 0.81 mi N of Bowen to Bowen
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 40.242, -91.067
County dispatch relayed that Illinois Highway 61 was closed due to high water over the road, between Bowen and Augusta.
Flash Flood, McDonough
- When
- June 26, 9:30 AM CST to 11:30 AM CST
- Where
- McDonough County, 0.54 mi N of Blandinsville to 2.64 mi SSW of Tennessee
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 40.558, -90.869
County dispatch reports that street flooding in the city of Macomb is up to a foot deep on some roads. Other water issues also were reported in other parts of the county.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Indiana, June 26 to 27, 20152 deaths · 2 injured · $98,000 · 11 events
- Excessive Heat in Oregon, June 26 to 28, 20152 deaths · 2 injured · 2 events
- Hail and Damaging Winds in South Carolina, June 26 to 27, 20151 death · $96,000 · 55 kt wind · 22 events
- Excessive Heat in Washington, June 26 to 28, 20151 death · 1 injured · 1 event
- Lightning Strike in Florida, June 26, 20151 death · 1 event
- Flooding in Ohio, June 26 to 30, 2015$10 million · 4 events
- Hail and Damaging Winds in Georgia, June 26, 2015$2.4 million · 1.75 in hail · 14 events
- Tornado and Flash Flooding in West Virginia, June 26, 2015$921,000 · EF0 · 24 events
- Flash Flooding and Flooding in Ohio, June 26 to 27, 2015$132,000 · 1 in hail · 36 events
- Flash Flooding and Hail in Ohio, June 26, 2015$175,000 · 1.25 in hail · 12 events
- Damaging Wind and Lightning Strike in Mississippi, June 26 to 27, 2015$253,000 · 2 events
- Flash Flooding and Hail in Kentucky, June 26, 2015$65,000 · 2 in hail · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 589038, 589040.